Skip to main content
MedVellum
QuestionsVideosPricing

MedVellum

Fellowship exam preparation across every specialty: source-verified topics, questions in every format, and videos.

Product

  • Specialties
  • Questions
  • Videos
  • Exam tools
  • Pricing

Verification & policy

  • Verified register
  • Editorial policy
  • Privacy
  • Terms

Account

  • Sign in
  • Create account
  • Dashboard
  • Account & billing

© 2026 MedVellum. For education only — not a substitute for clinical judgement.

llms.txtPsychiatry LLM catalogSitemap

Paeds Casesacute-care-resuscitation-and-toxicology

Paeds Cases · acute-care-resuscitation-and-toxicology

Read the strip, choose the antidote — cardiotoxic and psychotropic medication poisoning

A bedside structured clinical encounter testing recognition of a child with a mixed cardiotoxic overdose, the reading of the ECG and the toxidrome, the choice of weight-based antidote (sodium bicarbonate for the tricyclic widened QRS, calcium and high-dose insulin euglycaemic therapy for the calcium channel blocker), the avoidance of the class Ia and Ic antiarrhythmic trap, the rescue role of lipid emulsion and extracorporeal support, communication, early escalation to retrieval, and safeguarding in parallel.

structured clinical encounter (resuscitation leadership)4 min readVerification in progress

Target exams

RACP General PaediatricsRACP DCEMRCPCH ClinicalRCPSC Pediatrics
On this page
Study tools

Target exams

RACP General PaediatricsRACP DCEMRCPCH ClinicalRCPSC Pediatrics
Prompt
A three-year-old is brought to the acute assessment area after being found with his grandfather's open bottle of sustained-release verapamil; he is initially alert but becomes progressively bradycardic and hypotensive over the first hour, with a rising bedside glucose.

Station status

This is one MedVellum formative structured clinical encounter. The scoring, prompts and performance descriptions are educational feedback tools. They are not an official college station, timing, mark allocation, pass score or reproduced examination format. The encounter assesses first-impression recognition of a calcium channel blocker toxidrome, the reading of the ECG and the bedside glucose, the choice of weight-based antidote, the avoidance of the sustained-release late-deterioration trap, communication, reassessment, early escalation to retrieval and extracorporeal support, and safeguarding in parallel. [3] [4]

Paediatrics Fellowship Pro

Continue reading

You have read the opening of this case. The complete unit — every section and its primary-source references — is part of the Paediatrics Fellowship fellowship library.

Sign in to continueSee pricing
References4ShowHide
  1. [2]Chan BS, Buckley NA Common pitfalls in the use of hypertonic sodium bicarbonate for cardiac toxic drug poisonings Clinical Toxicology (Philadelphia), 2024.PMID 38597366
  2. [3]Roperia V, Kiani AZ, Jayakumar N High-Dose Insulin Euglycemic Therapy in Concomitant Beta-Blocker and Calcium Channel Blocker Overdose Journal of Investigative Medicine High Impact Case Reports, 2025.PMID 40642834
  3. [4]Suarez F, Koyfman A, Long B Pearls and Pitfalls for the Emergency Clinician: Beta Blocker and Calcium Channel Blocker Toxicity Journal of Emergency Medicine, 2026.PMID 41833262
  4. [6]Nendumba G, Blackman S, De Lissnyder N, et al. Use of intravenous lipid emulsions in drug-induced toxicities: a 2025 narrative review Annals of Intensive Care, 2025.PMID 41247632
Paediatrics Fellowship Pro

$29/ monthor $279 / year

The complete Paediatrics Fellowship library, every exam format, one subscription.

  • Complete library for one chosen specialty
  • Timed MCQ mock exams and spaced review
  • Clinical cases & cross-table vivas
See pricingSign in
PreviousRead the halo, beat the clock — oesophageal button battery in a toddleracute-care-resuscitation-and-toxicologyNextRecognise shock from the whole child — physiology and classificationacute-care-resuscitation-and-toxicology